Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 7:22 PM CDT for Bowie County, Texas; Little River County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 7:22 PM CDT (00:22 UTC)
- Expired
- Nov 4, 2022, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.75 in
Counties Little River County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 7:25 PM CDT | TORNADO | 9 Sse De Kalb, TX | WIDESPREAD TREES DOWNED NEAR AND JUST SOUTH OF THE I-30 CORRIDOR SOUTH AND WEST OF NEW BOSTON. TORNADO DEBRIS SIGNATURE CORRELATES TO THE DAMAGE BEING A RESULT OF A TORNADO. |
| Nov 4, 7:35 PM CDT | TORNADO | 1 Nnw New Boston, TX | SOCIAL MEDIA PICTURES SHOWED SIGNIFICANT DAMAGE IN THE NEW BOSTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.0
The text
As transmitted.
564
WFUS54 KSHV 050022
TORSHV
ARC081-TXC037-050100-
/O.NEW.KSHV.TO.W.0064.221105T0022Z-221105T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
722 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Little River County in southwestern Arkansas...
Central Bowie County in northeastern Texas...
* Until 800 PM CDT.
* At 722 PM CDT, a confirmed large and extremely dangerous tornado
was located 9 miles southwest of New Boston, moving northeast at 50
mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
New Boston around 735 PM CDT.
Hooks around 740 PM CDT.
Foreman and Richmond around 750 PM CDT.
Ashdown and Wilton around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wallace, Arden, Spring Hill, Red Bank, Pine Prairie, Millwood and
Leary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
3380 9422 3381 9419 3379 9419 3380 9417
3378 9416 3379 9415 3378 9414 3379 9412
3370 9396 3368 9397 3328 9444 3329 9447
3326 9457 3334 9472 3386 9431
TIME...MOT...LOC 0022Z 215DEG 45KT 3337 9454
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
442 follow-up statements
762
WWUS54 KSHV 050029
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
729 PM CDT Fri Nov 4 2022
ARC081-TXC037-050100-
/O.CON.KSHV.TO.W.0064.000000T0000Z-221105T0100Z/
Little River AR-Bowie TX-
729 PM CDT Fri Nov 4 2022
...TORNADO EMERGENCY FOR NEW BOSTON IN CENTRAL BOWIE CO...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR LITTLE
RIVER AND CENTRAL BOWIE COUNTIES...
At 727 PM CDT, a confirmed large and destructive tornado was located
near New Boston, moving northeast at 50 mph.
TORNADO EMERGENCY for NEW BOSTON. This is a PARTICULARLY DANGEROUS
SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Hooks around 740 PM CDT.
Foreman and Richmond around 750 PM CDT.
Ashdown and Wilton around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wallace, Pine Prairie, Arden, Red Bank, Millwood and Leary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
3380 9422 3381 9419 3379 9419 3380 9417
3378 9416 3379 9415 3378 9414 3379 9412
3370 9396 3368 9397 3333 9438 3343 9465
3386 9431
TIME...MOT...LOC 0027Z 215DEG 45KT 3343 9449
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...1.75 IN
$$
44977
WWUS54 KSHV 050041
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
741 PM CDT Fri Nov 4 2022
ARC081-TXC037-050100-
/O.CON.KSHV.TO.W.0064.000000T0000Z-221105T0100Z/
Little River AR-Bowie TX-
741 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR LITTLE
RIVER AND CENTRAL BOWIE COUNTIES...
At 741 PM CDT, a confirmed large and extremely dangerous tornado was
located 8 miles north of New Boston, moving northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Foreman and Richmond around 750 PM CDT.
Ashdown and Wilton around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wallace, Pine Prairie, Arden, Red Bank, Millwood and Leary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3382 9430 3383 9428 3380 9424 3381 9422
3380 9422 3381 9419 3379 9419 3380 9417
3378 9416 3379 9415 3378 9414 3379 9412
3370 9396 3368 9397 3346 9423 3354 9456
3386 9431
TIME...MOT...LOC 0041Z 215DEG 45KT 3358 9437
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 6:14 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 4, 6:14 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 614 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 52 68 50 / 50 100 0 0 MLU 85 58 71 50 / 10 100 10 0 DEQ 78 44 65 42 / 90 100 0 0 TXK 80 49 65 48 / 70 100 0 0 ELD 81 50 68 44 / 40 100 0 0 TYR 82 48 64 51 / 90 80 0 0 GGG 83 48 66 48 / 80 90 0 0 LFK 85 51 71 50 / 70 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Local storm report, Nov 4, 6:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 9255 BATTIEST PICKEN RD 34.40N 94.99W
11/04/2022 MCCURTAIN OK LAW ENFORCEMENT
*** 1 INJ ***
MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE
DESTROYED.
&&
RKLocal storm report, Nov 4, 7:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 6 ESE DETROIT 33.63N 95.17W
11/04/2022 RED RIVER TX TRAINED SPOTTER
TREE SNAPPED IN HALF, MANY POWER POLES DOWN.
&&
RKLocal storm report, Nov 4, 7:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 5 W DAINGERFIELD 33.04N 94.82W
11/04/2022 MORRIS TX FIRE DEPT/RESCUE
SIGNIFICANT DAMAGE.
&&
RKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:11 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Upshur | 34 min |
| Nov 4, 7:30 PM CDT | Tornado Warning | SHV | Cherokee, Rusk | 45 min |
| Nov 4, 7:39 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Nov 4, 7:40 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 50 min |
| Nov 4, 8:14 PM CDT | Tornado Warning | SHV | Panola, Rusk | 36 min |
| Nov 4, 8:15 PM CDT | Tornado Warning | SHV | Bowie, Cass | 22 min |
| Nov 4, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Nov 4, 8:41 PM CDT | Special Weather Statement | SHV | Rusk | 49 min |
| Nov 4, 8:58 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Nov 4, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Nov 4, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 63 min |
| Nov 4, 10:15 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Nov 4, 7:05 PM CDT | Tornado Warning | SHV | Sevier | 40 min |
| Nov 4, 7:25 PM CDT | Tornado Warning | SHV | Howard | 35 min |
| Nov 4, 7:50 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 25 min |
| Nov 4, 8:08 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 52 min |
| Nov 4, 9:33 PM CDT | Special Weather Statement | SHV | Nevada | 27 min |
| Nov 4, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 22 min |
| Nov 4, 9:51 PM CDT | Special Weather Statement | SHV | Columbia | 39 min |
| Nov 4, 10:42 PM CDT | Special Weather Statement | SHV | Union | 33 min |
| Nov 4, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Nov 5, 12:02 AM CDT | Severe Thunderstorm Warning | SHV | Union | 28 min |
Nearby
Tornado Warnings in Texas, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.